Skip to main content
eScholarship
Open Access Publications from the University of California

Dermatology Online Journal

Dermatology Online Journal bannerUC Davis

A case of nivolumab-induced bullous pemphigoid successfully treated with dupilumab

  • Author(s): Bruni, Manfredo;
  • Moar, Agata;
  • Schena, Donatella;
  • Girolomoni, Giampiero
  • et al.
Abstract

A 76-year-old man came to our attention for the presence of itchy skin lesions localized on the trunk. The patient had a nodular melanoma removed two years earlier. Because of metastatic pulmonary melanoma, he underwent a lung lobectomy and began adjuvant therapy with nivolumab. After six months of treatment, the patient reported the appearance of itchy lesions on the trunk that were diagnosed as eczema and successfully treated with systemic corticosteroids. Upon corticosteroid discontinuation, the eruption relapsed presenting with erythematous macules, tense blisters, and erosions on the trunk and limbs. The presence of linear deposits of IgG and C3 at the dermo-epidermal junction and high serum levels of anti-BP180 antibodies confirmed the suspicion of nivolumab-induced bullous pemphigoid. Treatment with 0.6mg/kg methylprednisolone and 200mg/day doxycycline as well as nivolumab discontinuation induced temporary remission. After tapering methylprednisolone to 16mg/day, the patient developed new blisters. Therefore, dupilumab 300mg every other week was added with progressive improvement while methylprednisolone was tapered down and withdrawn after four months. After six months the patient was still in full clinical remission. Many cases of conventional bullous pemphigoid have been treated successfully with dupilumab, which can also be used safely in cancer patients without inducing overt immunosuppression.

Main Content
For improved accessibility of PDF content, download the file to your device.
Current View